Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 8, NWS Austin/San Antonio, TX

April 25, 2015Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 25, 2015, 2:53 PM CDT for Bexar County, Texas. It took effect at Apr 25, 2015, 6:07 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 2:53 PM CDT (19:53 UTC)
In effect from
Apr 25, 2015, 6:07 PM CDT
Expired
Apr 26, 2015, 7:33 AM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.15 ft at Apr 25, 2015, 5:00 PM CDT.

actionminormoderate10152004/2504/2604/27
Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WGUS44 KEWX 251953
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 PM CDT SAT APR 25 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Salado Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-261233-
/O.NEW.KEWX.FL.W.0008.150425T2307Z-150426T1233Z/
/SACT2.1.ER.150425T2307Z.150426T0000Z.150426T0033Z.NO/
253 PM CDT SAT APR 25 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for the Salado Creek At Loop 13.
* From this evening to Sunday morning...or until the warning is cancelled.
* At  2:15 PM Saturday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise to crest around 18.5 feet by Saturday
  evening then fall.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and 
  secondary roads and low bridges..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Salado Creek At    15   18   15.8   Sat 02 PM   9.9   6.1   6.4   6.5   6.5


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
1 follow-up statement
847 
WGUS84 KEWX 260332
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT SAT APR 25 2015

...The flood warning is cancelled for the following rivers in Texas...

  Salado Creek At Salado Creek At Loop 13 AFFECTING Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-260402-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-150426T1233Z/
/SACT2.1.ER.150425T2306Z.000000T0000Z.150425T2320Z.NO/
1032 PM CDT SAT APR 25 2015

The flood warning is cancelled for
  the Salado Creek At Salado Creek At Loop 13.
* At 10:15 PM Saturday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* Forecast...the river will continue to fall to 6.7 feet by Monday morning. 
  The river has already fallen below action stage. This is the last 
  forecast for this event. 


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Salado Creek At    15   18   14.7   Sat 10 PM  10.4   6.7   6.5   6.5   6.5      


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 25, 12:34 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 25, 12:34 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT SAT APR 25 2015

.AVIATION...
SKIES HAVE CLEARED OUT BEHIND THE STORMS THIS MORING. VFR
CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS.
GIVEN THE AMOUNT OF MOISTURE STILL IN PLACE BOTH AT THE GROUND
LEVEL...AT THE SURFACE...AND A BIT ALOFT WE EXPECT BOTH FOG AND
LOW CLOUDS TOMORROW MORNING. MVFR CONDITIONS WILL RETURN TO THE
TERMINALS BETWEEN 07Z AND 10Z. IFR CONDITIONS...BOTH CIGS AND
VISBY WILL BE POSSIBLE AT THE SAN ANTONIO TERMINALS. CONDITIONS
WILL BE SLOW TO IMPROVE TOMORROW WITH MVFR RETURNING TO ALL SITES
AROUND SOUTH CENTRAL TEXAS BY 15Z AND VFR BY 15Z AT DRT AND 18Z TO
20Z AT THE I-35 TERMINALS.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE TOMORROW. THE
HIGH RESOLUTION MODELS SHOW THIS ACTIVITY BETWEEN 18Z AND 23Z
CLOSE TO THE I-35 TERMINALS. AT THIS POINT NOT CONFIDENT ENOUGH
IN LOCATION AND COVERAGE OF THE ACTIVITY SO WILL LEAVE OUT OF THE
TAFS FOR NOW.

TREADWAY

&&

.PREV DISCUSSION... /ISSUED 949 AM CDT SAT APR 25 2015/

UPDATE...
CONVECTION CONTINUES TO WEAKEN WHILE MOVING EAST THIS MORNING.
GIVEN THIS TREND...THE SEVERE THUNDERSTORM WATCH WAS CANCELLED.
RAIN CHANCES HAVE BEEN REDUCED AND CONFINED TO THE COASTAL PLAINS
THROUGH THE REMAINDER OF TODAY. ELSEWHERE...LOOK FOR DRY WEATHER
WITH TEMPERATURES WARMING INTO THE 80S THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 700 AM CDT SAT APR 25 2015/

UPDATE...
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST. EXPECT
NO REDEVELOPMENT BEHIND IT. HAVE REMOVED AREAS ALONG AND WEST OF
AN AUSTIN TO NEW BRAUNFELS TO BANDERA TO CRYSTAL CITY FROM SEVERE
THUNDERSTORM WATCH 107.

PREV DISCUSSION... /ISSUED 644 AM CDT SAT APR 25 2015/

AVIATION...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
SAN ANTONIO AREA OVER THE NEXT COUPLE OF HOURS. THESE STORMS COULD
PRODUCE WIND GUSTS OF 30 KTS AND REDUCE VIS TO AROUND 2SM. NOT
EXPECTING ANY CONVECTION IN AUSTIN OR DEL RIO. AUS SHOULD BE VFR
THROUGH THE DAY AND EVENING. MVFR VIS AT DRT WILL LAST UNTIL THE
LATE MORNING THEN THEY WILL BE VFR THROUGH THE REST OF THE PERIOD.
AUSTIN AND SAN ANTONIO WILL DROP TO MVFR OVERNIGHT TONIGHT.

PREV DISCUSSION... /ISSUED 350 AM CDT SAT APR 25 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...
A CLUSTER OF SHOWERS AND THUNDERSTORMS IS ONGOING FROM DEL RIO
EAST ALONG AND NORTH OF HIGHWAY 90. HI-RES MODELS MOVE THIS
CLUSTER TO THE EAST ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS
THIS MORNING AHEAD OF THE DRYLINE. MLCAPES OF 2600 J/KG AND VERY
LARGE SHEAR INDICATE POTENTIAL FOR STRONG TO SEVERE STORMS. SPC
HAS ISSUED SEVERE THUNDERSTORM WATCH 107 FOR MUCH OF SOUTH CENTRAL
TEXAS THROUGH 15Z OR 10 AM CDT. PWS NEAR 1.5 INCHES INDICATES SOME
LOCALLY HEAVY DOWNPOURS AS WELL. FORTUNATELY...THE STORMS ARE
RATHER PROGRESSIVE AND WIDESPREAD FLASH FLOODING IS NOT EXPECTED.
SOME MINOR FLOODING IS POSSIBLE WHERE CELLS TRAIN ACROSS THE SAME
AREAS. IN THE WAKE OF THE DRYLINE...A MORE STABLE AND DRIER
AIRMASS TAKES HOLD FOR THIS AFTERNOON INTO TONIGHT. WELL ABOVE
AVERAGE TEMPERATURES CAN BE EXPECTED TODAY DUE TO WESTERLY
BOUNDARY LAYER FLOW. SOUTHERLY LOWER LEVEL FLOW RETURNS TONIGHT
INTO SUNDAY AS AN UPPER LEVEL TROUGH CURRENTLY OVER THE GREAT
BASIN MOVES ACROSS THE DESERT SOUTHWEST. MOISTURE INCREASES
LEADING TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF SOUTH CENTRAL TEXAS. STRONG SHEAR AND HIGH CAPES COULD
ALLOW FOR SOME STRONG TO SEVERE STORMS LATE SUNDAY.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE UPPER LEVEL TROUGH BRINGS THE DRYLINE THEN COLD FRONT THROUGH
MUCH OF THE AREA MONDAY INTO MONDAY EVENING. EXPECT SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF IT. HIGH CAPES AND STRONG SHEAR
INDICATE SOME STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH
LOCALLY HEAVY DOWNPOURS. A COLD FRONT MOVES THROUGH WITH A DRIER
AIRMASS. THE UPPER LEVEL TROUGH BROADENS WITH SOME WRAPAROUND
SHOWERS AND THUNDERSTORMS ACROSS CENTRAL TEXAS ON TUESDAY. A DRIER
AIRMASS FOR MID TO LATE NEXT WEEK WITH WELL BELOW AVERAGE
TEMPERATURES AS UPPER LEVEL TROUGH SLOWLY PULLS AWAY TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  66  87  66  84 /  10  10  30  30  40
AUSTIN BERGSTROM INTL AIRPORT  88  67  86  65  83 /  10  10  30  30  40
NEW BRAUNFELS MUNI AIRPORT     89  67  87  67  84 /  10  10  30  30  40
BURNET MUNI AIRPORT            87  63  86  62  82 /  -   10  30  40  20
DEL RIO INTL AIRPORT           88  65  90  62  87 /  -   10  10  20  10
GEORGETOWN MUNI AIRPORT        88  66  86  64  83 /  10  10  30  30  30
HONDO MUNI AIRPORT             88  66  88  64  85 /  20  10  20  30  20
SAN MARCOS MUNI AIRPORT        88  67  86  66  83 /  10  10  30  30  40
LA GRANGE - FAYETTE REGIONAL   86  69  86  69  82 /  30  10  20  30  50
SAN ANTONIO INTL AIRPORT       89  67  88  67  85 /  20  10  20  30  20
STINSON MUNI AIRPORT           88  68  88  68  84 /  20  10  20  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...12
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 25, 10:59 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CDT SAT APR 25 2015

TXZ171>173-183>194-202>209-217>225-228-261600-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1059 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ON SUNDAY
FOR AREAS GENERALLY ALONG AND NORTH OF A BANDERA TO BASTROP LINE.

A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS IS ALSO EXPECTED
ON MONDAY FOR LOCATIONS ALONG AND EAST OF A BASTROP TO KARNES CITY
LINE.

THE MAIN SEVERE WEATHER CONCERNS ON SUNDAY AND MONDAY WILL BE
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Apr 25, 10:55 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             2 SW LEON VALLEY        29.48N  98.63W
04/25/2015  E1.00 INCH       BEXAR              TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

EVENT NUMBER EWX1500283

SBS
Local storm report, Apr 25, 2:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     1 E SABINAL             29.32N  99.46W
04/25/2015                   UVALDE             TX   NWS EMPLOYEE

            HEALTHY 3 FOOT DIAMETER MESQUITE TREE SNAPPED OFF 3
            FEET ABOVE GROUND LEVEL

&&

EVENT NUMBER EWX1500284

SBS
Local storm report, Apr 25, 2:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     10 S SABINAL            29.18N  99.47W
04/25/2015                   UVALDE             TX   NWS EMPLOYEE

            NUMEROUS HEALTHY 4 TO 8 INCH DIAMETER TREE LIMBS
            SNAPPED OFF

&&

EVENT NUMBER EWX1500285

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Uvalde30 min
Apr 24, 7:05 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala55 min
Apr 24, 7:09 PM CDTSevere Thunderstorm WarningEWXDimmit36 min
Apr 24, 7:32 PM CDTSpecial Weather StatementEWXReal43 min
Apr 24, 7:40 PM CDTSevere Thunderstorm WarningEWXDimmit35 min
Apr 24, 7:49 PM CDTSpecial Weather StatementEWXZavala41 min
Apr 24, 7:53 PM CDTTornado WarningEWXDimmit, Zavala22 min
Apr 24, 8:33 PM CDTSpecial Weather StatementEWXFrio42 min
Apr 24, 8:42 PM CDTSevere Thunderstorm WarningEWXFrio63 min
Apr 24, 9:10 PM CDTTornado WarningEWXAtascosa, Frio50 min
Apr 24, 9:34 PM CDTSpecial Weather StatementEWXAtascosa56 min
Apr 24, 9:55 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson31 min
Apr 25, 1:47 AM CDTSpecial Weather StatementEWXKinney43 min
Apr 25, 2:02 AM CDTSpecial Weather StatementEWXKinney43 min
Apr 25, 2:22 AM CDTSpecial Weather StatementEWXMedina38 min
Apr 25, 2:26 AM CDTSevere Thunderstorm WarningEWXMedina34 min
Apr 25, 2:34 AM CDTSpecial Weather StatementEWXUvalde26 min
Apr 25, 2:38 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde52 min
Apr 25, 2:45 AM CDTSpecial Weather StatementEWXKerr45 min
Apr 25, 2:49 AM CDTSpecial Weather StatementEWXComal26 min
Apr 25, 2:59 AM CDTSpecial Weather StatementEWXMedina46 min
Apr 25, 3:06 AM CDTSpecial Weather StatementEWXMedina24 min
Apr 25, 3:09 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde51 min
Apr 25, 3:14 AM CDTSevere Thunderstorm WarningEWXBexar, Medina28 min
Apr 25, 3:30 AM CDTSpecial Weather StatementEWXMedina30 min
Apr 25, 3:40 AM CDTAreal Flood AdvisoryEWXBexar, Kinney, Medina, Uvalde3 hr
Apr 25, 3:54 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde51 min
Apr 25, 3:56 AM CDTSpecial Weather StatementEWXGuadalupe64 min
Apr 25, 3:57 AM CDTSpecial Weather StatementEWXBexar48 min
Apr 25, 4:07 AM CDTSevere Thunderstorm WarningEWXBexar38 min
Apr 25, 4:19 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina56 min
Apr 25, 4:31 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Guadalupe, Medina, Uvalde3 hr
Apr 25, 4:35 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee3 hr
Apr 25, 4:46 AM CDTSpecial Weather StatementEWXCaldwell44 min
Apr 25, 4:49 AM CDTSpecial Weather StatementEWXGuadalupe26 min
Apr 25, 4:53 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Karnes, Wilson67 min
Apr 25, 5:00 AM CDTSevere Thunderstorm WarningEWXComal, Guadalupe30 min
Apr 25, 5:25 AM CDTSpecial Weather StatementEWXCaldwell50 min
Apr 25, 5:26 AM CDTSpecial Weather StatementEWXCaldwell49 min
Apr 25, 5:38 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson67 min
Apr 25, 5:42 AM CDTSpecial Weather StatementEWXFayette33 min
Apr 25, 5:46 AM CDTAreal Flood AdvisoryEWXCaldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more3 hr
Apr 25, 6:34 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca32 min
Apr 25, 7:00 AM CDTSpecial Weather StatementEWXBexar30 min
Apr 25, 7:30 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more3 hr
Apr 25, 8:15 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales45 min
Apr 25, 8:33 AM CDTSpecial Weather StatementEWXFayette42 min
Apr 25, 12:03 PM CDTRiver Flood WarningEWXBexar, Wilson28 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.